All Physics Faculty Publications

Document Type

Article

Journal/Book Title/Conference

Journal of Mathematical Physics

Volume

58

Issue

1

Publisher

American Institute of Physics Inc.

Publication Date

1-20-2017

First Page

1

Last Page

5

DOI

10.1063/1.4974091

Abstract

In (3 + 1) spacetime dimensions, the Rainich conditions are a set of equations expressed solely in terms of the metric tensor which are equivalent to the Einstein- Maxwell equations for non-null electromagnetic fields. Here we provide the analogous conditions for (2 + 1)-dimensional gravity coupled to electromagnetism. Both the non-null and null cases are treated. The construction of these conditions is based upon reducing the problem to that of gravity coupled to a scalar field, which we have treated elsewhere. These conditions can be easily extended to other theories of (2 + 1)-dimensional gravity. For example, we apply the geometrization conditions to topologically massive gravity coupled to the electromagnetic field and obtain a family of plane-fronted wave solutions.

Comments

http://aip.scitation.org/doi/10.1063/1.4974091

Available for download on Saturday, January 20, 2018

Included in

Physics Commons

Share

COinS